Monday, July 23, 2007

Anabolic Steroids Have Unintended Effects In Women

One User Says She Has Developed Mannish Features
Many more women are abusing steroids, and the results can be both dangerous and disturbing to see.
Peggy, who did not want to provide her real name out of fear that she might lose her job, is one such woman.
She said her powerful addiction to anabolic steroids has changed her from head to toe, resulting in toned muscle development and mannish features.
Peggy said that the drug has made her lose sight of who she is. She said one day she walked into a locker room and someone said she was in the wrong place.
As a young woman, she was a marathon runner battling an eating disorder. She wanted to develop her muscles and was insecure, so she turned to the synthetic male hormone.
Officials said steroid abuse is not limited to high-school and college-age athletes. Researchers said girls as young as age 9 are using the drug to get a leaner, more toned look.
Peggy has spent thousands of dollars on plastic surgery to correct an enlarged Adam's apple and man-sized bones in her face, all a result of abusing steroids.
Her hands are bigger than those of the average woman and even though the steroids made her stronger as a bodybuilder, her frame is now giving out.
She has three bulging lumbar discs and ruptured tendons in her biceps. She is also in constant pain.
She said she got very strong after taking the drugs, but she does not like the side effects, which include a lowered voice.
Personal trainer Al Biananci, owner of Bianaci Fitness Training and Rehabilitation in Sacramento, said he has seen anabolic steriods become an equal-opportunity drug for men and women.
In addition to the side effects you can see, woman who abuse steroids also have an increased risk of heart and artery disease.
Biancani said many body changes take place, including ligiment damage and problems with the liver and kidneys. Women who take the drug also experience changes in the jaw, facial hair, smaller breasts and smaller hips.
Despite the aches and pains and unwanted physical changes, Peggy is now injecting a popular underground steroid known as Masteron.
She said he has gotten use to living a neutral life, not quite being a woman and not quite becoming a man.
Peggy has divorced her husband and said she has instead developed a longterm relationship with the drug.
Copyright 2007 by KCRA.com.

No comments:

Post a Comment